Oklahoma, 2006Hail and Damaging Winds in Oklahoma, June 21, 2006
June 21, 2006 · NWS OUN · 5 events in 2 counties and zones
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 21, 2:39 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 21, 2:39 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT WED JUN 21 2006
.DISCUSSION...
OVERALL... THE WEATHER SYSTEMS SEEM TO BE ABOUT WHERE WE HAVE
EXPECTED THEM TO BE... SO THERE ARE RELATIVELY FEW CHANGES IN THIS
FORECAST PACKAGE. THE MAIN CHANGES ARE IN THE DETAILS OF WHERE WE
EXPECT CONVECTION TO BE OVER THE NEXT 48 HOURS OR SO. BASED ON
SHORT-TERM MODEL INDICATIONS AND CURRENT SATELLITE/RADAR
IMAGERY... IT APPEARS THAT THERE WILL BE A LARGE THUNDERSTORM
COMPLEX OVER THE HIGH PLAINS THIS AFTERNOON AND EVENING... WHICH
SHOULD THEN TRAVEL EAST AND SOUTHEAST INTO NORTHWEST OKLAHOMA...
AND POSSIBLY BEYOND. THIS SHOULD... IN TURN... PLACE AN OUTFLOW
BOUNDARY SOMEWHERE IN THE VICINITY OF THE RED RIVER TOMORROW. THIS
BOUNDARY SHOULD THEN BECOME THE FOCUS FOR MORE STORM DEVELOPMENT
OVER THE NEXT DAY OR TWO. MEANWHILE... A WEAK COLD FRONT IS
FORECAST TO DRIFT SOUTH INTO OKLAHOMA... BUT IT WILL LIKELY LOSE
DEFINITION DUE TO THE RAMPANT CONVECTION.
BEYOND SATURDAY MORNING... FLOW WEAKENS CONSIDERABLY AND THERE IS
NO WAY AT THIS POINT TO PINPOINT WHEN AND WHERE ANY CONVECTION MAY
FORM... SINCE REMAINING BOUNDARIES MAY... OR MAY NOT... HELP FOCUS
ANY CONVECTION THAT DOES GET GOING. AS A RESULT... WE HAVE
RETAINED MINIMAL POPS INTO EARLY NEXT WEEK.
IN GENERAL... TEMPERATURES WILL BE VERY NEAR THE SEASONAL
AVERAGE... AND NO SIGNIFICANT CHANGES WERE MADE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 88 68 88 / 20 30 60 40
HOBART OK 70 91 68 88 / 20 20 60 40
WICHITA FALLS TX 71 92 69 88 / 10 10 40 40
GAGE OK 68 84 65 88 / 40 40 50 40
PONCA CITY OK 72 86 68 87 / 30 40 50 40
DURANT OK 72 92 70 88 / 10 10 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/25
Hazardous weather outlook, Jun 21, 10:51 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CDT WED JUN 21 2006
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1151 AM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
NORTHWEST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NORTH AND WEST OF A LINE
EXTENDING FROM THE ANTELOPE HILLS TO CHEROKEE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH THE OVERNIGHT HOURS.
IMPACTS...
STRAIGHT-LINE WINDS UP TO 65 MPH AND ONE-INCH DIAMETER HAIL WILL BE
THE PRIMARY CONCERNS.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS OF
EASTERN COLORADO...SOUTHWEST KANSAS...AND THE PANHANDLES OF TEXAS
AND OKLAHOMA LATE TODAY. WITH MID-LEVEL ATMOSPHERIC FLOW BECOMING
MORE WESTERLY...AND EVENTUALLY NORTHWESTERLY...SOME OF THESE STORMS
MAY MOVE INTO NORTHWEST OKLAHOMA DURING THE EVENING AND OVERNIGHT
HOURS. INSTABILITY AND INCREASING DEEP-LAYER WIND SHEAR WILL SUPPORT
SEVERE STORMS WELL INTO THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND GUSTY SOUTHERLY WINDS WILL LEAD TO A HIGH FIRE
DANGER ONCE AGAIN THIS AFTERNOON...PRIMARILY OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL SPREAD SOUTH ACROSS CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THURSDAY AND FRIDAY. A COLD FRONT
WILL ACCOMPANY THE INCREASED THUNDERSTORM ACTIVITY...AND WILL ACT
AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM CHANCES WILL
DECREASE OVER THE WEEKEND INTO EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
11/MAXWELLIn the hours before
Special weather statement, Jun 21, 6:22 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED JUN 21 2006
OKZ004-009-220030-
HARPER OK-ELLIS OK-
722 PM CDT WED JUN 21 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER ROSSTON AT 722 PM CDT...MOVING
EAST AT 10 MPH. STORMS WERE QUICKLY DEVELOPING ACROSS THE REMAINDER
OF HARPER COUNTY...AND ALSO NORTHERN ELLIS COUNTY...INCLUDING
CATESBY.
PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
JAMES
Thunderstorm Wind, Harper
- When
- June 21, 7:10 PM CST
- Where
- Harper County, 10 mi NNW of Buffalo
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $8,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.967, -99.683
High line power poles were downed.
Hail, Harper
- When
- June 21, 7:30 PM CST
- Where
- Harper County, 7 mi WNW of Laverne
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.750, -100.017
Hail, Harper
- When
- June 21, 8:30 PM CST
- Where
- Harper County, Buffalo
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.833, -99.617
Thunderstorm Wind, Harper
- When
- June 21, 8:30 PM CST
- Where
- Harper County, 1 mi SW of Buffalo
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.833, -99.617
Wind gust was measured by the Oklahoma mesonet.
Thunderstorm Wind, Woodward
- When
- June 21, 10:05 PM CST
- Where
- Woodward County, 6 mi SE of Mutual
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.167, -99.083
Wind gust was measured by the Oklahoma mesonet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516058, 5516059, 5516060, 5516061, 5516062.